Alert archive / Utah / High Wind Watches in 2015
High Wind Watch 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Nov 1, 2015, 2:51 AM MST. It took effect at Nov 2, 2015, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 1, 2015, 2:51 AM MST (09:51 UTC)
- In effect from
- Nov 2, 2015, 8:00 AM MST
- Expired
- Nov 1, 2015, 3:01 PM MST
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
762 WWUS75 KSLC 010951 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 251 AM MST SUN NOV 1 2015 UTZ014>016-012300- /O.NEW.KSLC.HW.A.0003.151102T1500Z-151103T0300Z/ SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...MANTI...RICHFIELD...DELTA...FILLMORE... BEAVER...CEDAR CITY...MILFORD 251 AM MST SUN NOV 1 2015 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * AFFECTED AREA...WEST CENTRAL AND SOUTHWEST UTAH...ALONG WITH THE SEVIER AND SANPETE VALLEYS. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 60 MPH POSSIBLE. * TIMING...DEVELOPING MONDAY MORNING AND LASTING INTO MONDAY EVENING. * IMPACTS...STRONG CROSSWINDS ARE FORECAST FOR WEST TO EAST ROUTES INCLUDING INTERSTATE 70...HIGHWAY 50...AND STATE ROUTES 21 AND 56. HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS WILL BE ESPECIALLY IMPACTED. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
1 follow-up statement
914 WWUS75 KSLC 012201 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 301 PM MST SUN NOV 1 2015 UTZ014-012315- /O.CAN.KSLC.HW.A.0003.151102T1500Z-151103T0300Z/ SANPETE/SEVIER VALLEYS- INCLUDING THE CITIES OF...MANTI...RICHFIELD 301 PM MST SUN NOV 1 2015 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE HIGH WIND WATCH. STRONG SOUTH WINDS ARE STILL EXPECTED THROUGH THE SANPETE AND SEVIER VALLEYS ON MONDAY BUT SPEEDS ARE FORECAST TO NOT QUITE REACH WARNING LEVELS. $$ UTZ015-016-020615- /O.UPG.KSLC.HW.A.0003.151102T1500Z-151103T0300Z/ /O.NEW.KSLC.HW.W.0003.151102T1700Z-151103T0500Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD 301 PM MST SUN NOV 1 2015 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...WEST CENTRAL AND SOUTHWEST UTAH. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 60 MPH POSSIBLE. * TIMING...DEVELOPING MID MORNING MONDAY AND LASTING THROUGH MONDAY EVENING. * IMPACTS...STRONG CROSSWINDS ARE FORECAST FOR EAST WEST ROUTES INCLUDING HIGHWAY 50...AND STATE ROUTES 21 AND 56. HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS WILL BE ESPECIALLY IMPACTED. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Oct 31, 8:55 PM MDT, 6 hours 56 minutes earlier.
Area forecast discussion, Oct 31, 8:55 PM MDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 855 PM MDT SAT OCT 31 2015 .SYNOPSIS...WARM DRY HIGH PRESSURE WILL PERSIST OVER THE AREA THROUGH SUNDAY. A COLD PACIFIC STORM WILL MOVE INTO THE GREAT BASIN ON MONDAY AND REMAIN OVER THE REGION THROUGH THE MIDDLE PORTION OF THE WEEK. && .DISCUSSION...A LOW AMPLITUDE RIDGE REMAINS CENTERED TO OUR WEST THIS EVENING WITH PATCHY HIGH CLOUDS STREAMING THROUGH THE RIDGE AND ACROSS THE NRN CWA. THE MILD AIRMASS UNDER THE RIDGE IS KEEPING TEMPS ON THE WARM SIDE FOR HALLOWEEN EVE AND WINDS HAVE DROPPED OFF. EXPECT TEMPS TO STAY MILD OVERNIGHT AS THE RIDGE AXIS SHIFTS PAST AND HIGH CLOUDS INCREASE OVER THE NORTH. THE REMAINS OF THE CLOSED LOW ALONG THE COAST OF SWRN CANADA EJECT EWD ALONG THE CANADIAN BORDER ON SUNDAY WITH THE ASSOCIATED FRONTAL BOUNDARY SAGGING INTO NRN UT LATE IN THE DAY. DO NOT EXPECT MUCH IF ANY PRECIP WITH THIS FEATURE BUT A FEW SHOWERS COULD DEVELOP ALONG THE ID BORDER ESPECIALLY AFTER 00Z. A DEEP TROF DIGS DOWN THE WEST COAST SUN NIGHT BACKING THE FLOW OVER UT TO MORE SOUTHERLY AND PREVENTING THE WEAK FRONT FROM ADVANCING ANY FARTHER INTO THE STATE. THE GFS RENEWS THE EWD MOTION OF THE FRONT AS THE MAIN UPPER TROF ADVANCES INTO THE GREAT BASIN MON AFTN WHILE THE NAM AND EC ARE SLOWER HOLDING THE FRONT WEST OF SLC UNTIL MON NIGHT AND HOLDING THE PRECIP OFF EVEN LONGER. SO CONFIDENCE IS NOT HIGH ON THREAT OF PRECIP THROUGH MON BUT INCREASES SIGNIFICANTLY FOR TUE ONCE THE TROF BECOMES ESTABLISHED OVER THE GREAT BASIN. THIS SYSTEM IS STILL FORECAST TO BE COLD ENOUGH TO BRING A THREAT OF SNOW ON THE BENCHES OR EVEN LOWER TUE NIGHT THROUGH WED. NO UPDATES PLANNED AT THIS TIME. && .AVIATION...WINDS WILL REMAIN SOUTHERLY AT THE KSLC TERMINAL THROUGH THE NIGHT AND MOST OF THE DAY SUNDAY. WINDS COULD BECOME GUSTY AFTER 15-16Z. ANY CIGS WILL REMAIN WELL ABOVE 7000 FT AGL. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Oct 31, 5:00 PM MDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 PM MDT SAT OCT 31 2015 UTZ001>016-019>021-517-518-WYZ021-011300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 500 PM MDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT A DRY AND MILD HALLOWEEN IS IN STORE FOR UTAH AND SOUTHWEST WYOMING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A VIGOROUS FALL STORM WILL IMPACT UTAH AND SOUTHWEST WYOMING FOR THE EARLY TO MIDDLE PORTION OF NEXT WEEK. GUSTY SOUTHWEST WINDS ARE EXPECTED ACROSS MUCH OF THE AREA ON MONDAY AND THESE WINDS COULD MAKE TRAVEL DIFFICULT ON EAST-WEST ORIENTED ROUTES. MUCH COLDER AIR AND WIDESPREAD PRECIPITATION ARE THEN EXPECTED TO OVERSPREAD THE AREA MONDAY NIGHT AND TUESDAY. ACCUMULATING MOUNTAIN SNOW IS EXPECTED AND WIDESPREAD VALLEY RAIN MAY BECOME A MIX OF RAIN AND SNOW BY LATE IN THE DAY TUESDAY OR TUESDAY EVENING. THIS IS AN EVOLVING STORM SYSTEM...PLEASE MONITOR FORECASTS FOR ADDITIONAL DETAILS REGARDING THE TIMING AND POTENTIAL IMPACTS OF THIS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:01 PM MST | High Wind Warning | SLC | 30 hr |
Nearby
High Wind Watches in Utah, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.